Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 86, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 29, 2019, 8:48 PM CDT for Marion County, Missouri. It took effect at Mar 30, 2019, 9:25 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2019, 8:48 PM CDT (01:48 UTC)
- In effect from
- Mar 30, 2019, 9:25 AM CDT
- Expired
- Mar 30, 2019, 9:39 PM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
126
WGUS43 KLSX 300148
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
848 PM CDT Fri Mar 29 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North River at Palmyra
.This Flood Warning is a result of 1 to 15 inches of precipitation the
in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-310149-
/O.NEW.KLSX.FL.W.0086.190330T1623Z-190401T0800Z/
/PALM7.1.ER.190330T1623Z.190331T0000Z.190331T0800Z.NO/
848 PM CDT Fri Mar 29 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* from Saturday morning to late Sunday night.
* At 7:30 PM Friday the stage was 5.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late
morning and crest near 15.5 feet by tomorrow evening. The river is
forecast to fall below flood stage by Sunday morning.
* Impact: At 16.0 feet...Left bank begins to flood near the gage.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/30 03/31 04/01 04/02 04/03
North River
Palmyra 13.0 5.10 8.9 11.8 7.1 5.2 5.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$
Maples2 follow-up statements
349
WGUS43 KLSX 301426
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
926 AM CDT Sat Mar 30 2019
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
North River at Palmyra
.This Flood Warning is a result of near 2 inches of precipitation the
past 48 hours and less than 1 inch forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-311427-
/O.EXT.KLSX.FL.W.0086.190330T1425Z-190401T1117Z/
/PALM7.2.ER.190330T1106Z.190331T0000Z.190331T1117Z.NO/
926 AM CDT Sat Mar 30 2019
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The North River at Palmyra
* from this morning to Monday morning.
* At 8:30 AM Saturday the stage was 14.9 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 16.5 feet by this evening. The
river is forecast to fall below flood stage tomorrow morning.
* Impact: At 16.0 feet...Left bank begins to flood near the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
North River
Palmyra 13.0 14.91 12.8 9.1 7.4 6.1 5.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$836
WGUS83 KLSX 310239
FLSLSX
Flood Statement
National Weather Service St Louis MO
939 PM CDT Sat Mar 30 2019
...The flood warning is cancelled for the following rivers in
Missouri...
North River at Palmyra
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-310309-
/O.CAN.KLSX.FL.W.0086.000000T0000Z-190401T1117Z/
/PALM7.1.ER.190330T1106Z.190330T1715Z.190331T0101Z.NO/
939 PM CDT Sat Mar 30 2019
The Flood Warning is cancelled for
the North River at Palmyra.
* At 8:30 PM Saturday the stage was 12.6 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 8:01 PM Saturday.
* The river will continue falling to 7.5 feet by Monday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
North River
Palmyra 13.0 12.64 11.3 7.5 6.0 5.4 5.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 7:01 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 29, 7:01 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
701 PM CDT Fri Mar 29 2019
.SHORT TERM... (Through Late Saturday Night)
Issued at 259 PM CDT Fri Mar 29 2019
A lot going on through Saturday. Focus will be thunderstorm
chances, as well as expected rainfall amounts. A quasi-stationary
surface front currently stretches through the central portions of
the CWA. This front will drift north slightly tonight as the upper
trof approaches and the surface low develops and moves NE into
the region. A leading s/w, in addition to strong moisture
convergence along the 850mb front, is helping to support the
ongoing convection across NW MO into IA.
The leading s/w and low level forcing will push the ongoing rain
into northern portions of the CWA late this afternoon and evening.
Expect TSRA to continue across this region through tonight as the
850mb front drops into the region and the low helps focus moisture
convergence into the area. This should result in 1.00 to around
2.00 inches of additional rainfall tonight and into Sat morning. A
little further south, expect TSRA with periods of heavy rain along
the front as the surface wave propagates NE along the front.
There is some differences exactly where this will be and how much
rain will be with it.
The bottom line is that have increased rainfall amounts across
northern portions of the CWA, mainly through tonight. Since these
areas have not seen quite as much rain lately, will hold off
expanding the Flood Watch for now.
By 12Z Sat, the surface low should be NE of the CWA with the
trailing cold front near the SE border of the CWA. With continued
CAA through the day, the high should be in the morning, but some
recovery will be possible. As the upper trof moves into the
region, low level frontogenesis will help develop precip back into
the cold air through Sat afternoon. Still expect precip to come to
an end before changing to snow. Can not completely rule out light
snow, but the time of day is not favorable.
Have trended trended cooler Sat night as the surface ridge builds
into the region with clouds clearing out. However, continued
mixing should prevent temps from plummeting.
Tilly
.LONG TERM... (Sunday through Next Friday)
Issued at 259 PM CDT Fri Mar 29 2019
Focus remains on the rain chances, primarily late Wed and Thurs.
Models are in remarkably good agreement through the period. Have
therefore trended closely to median values through the period.
After a cool Sun, with temps well below seasonal average, temps
should climb quickly as the surface ridge builds southeast of the
CWA and deep S to SW flow pushes into the region.
Tilly
&&
.AVIATION... (For the 00z TAFs through 00z Saturday Evening)
Issued at 655 PM CDT Fri Mar 29 2019
Showers and storms over northeast MO/west central IL, as well as
activity over portions of southeast MO and southern IL, are moving
out of the forecast area as of 2330z Friday. This lull will not
last long as another upper level shortwave is beginning to move
through, generating showers and storms over western MO. This
activity will continue to increase in coverage and slide east into
the forecast area after 02z Saturday. Chance for thunder will
diminish late tonight, but the showers are expected to continue
through much of Saturday morning, except at KUIN, and push south
of the region during the afternoon hours. Ceilings and visibilities
will lower to MVFR/IFR this evening and persist through early
afternoon, before improving across the region. Otherwise, winds
are a bit tricky across the region due to the ongoing activity and
location of stalled frontal boundary. Northeast winds will back to
the north and become gusty at KUIN and KCOU after 06z Saturday,
while south to southwest winds will prevail in the St. Louis metro
area through 14z Saturday before veering to the north once the
front moves through and become gusty.
SPECIFICS FOR KSTL:
Currently a brief break in showers and storms over the St. Louis
metro area. However, another round of showers and storms over
western MO has developed and this activity will continue to
increase in coverage and slide east into the metro area after 04z
Saturday. Chance for thunder will diminish by 14z Saturday, but
the showers are expected to continue through Saturday afternoon.
Ceilings and visibilities will lower to MVFR/IFR late this evening
and persist through early afternoon, before improving. Otherwise,
south to southwest winds will prevail in the St. Louis metro area
through 14z Saturday before veering to the north once the front
moves through and become gusty.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 46 48 29 48 / 100 90 10 0
Quincy 39 42 24 46 / 100 60 0 0
Columbia 40 42 26 49 / 100 80 5 0
Jefferson City 42 46 27 49 / 100 90 5 0
Salem 51 55 29 46 / 90 100 10 0
Farmington 51 55 28 48 / 90 100 10 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday morning for Boone MO-Callaway MO-
Cole MO-Crawford MO-Gasconade MO-Moniteau MO-Osage MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Mar 29, 3:59 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 359 PM CDT Fri Mar 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 359 PM CDT Fri Mar 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Multiple rounds of showers and thunderstorms will bring the potential for flooding over parts of central and east central Missouri through tonight. See the Flood Watch for more information. Thunderstorms are likely across most of the area tonight. A few of these storms could be strong to severe over central and east central Missouri. The primary threat will be large hail. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Major river flooding is expected to continue at Saverton Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Otherwise, moderate flooding will continue at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Spotters are asked to send rainfall reports and any flooding to the National Weather Service. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:27 PM CDT | River Flood Warning | LSX | Cole | 38 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 63 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Mar 30, 8:13 AM CDT | River Flood Warning | LSX | Monroe | 37 hr |
| Mar 30, 3:26 PM CDT | River Flood Warning | LSX | Saint Charles | 15 hr |
| Mar 30, 3:30 PM CDT | River Flood Warning | LSX | Lincoln | 34 hr |
| Mar 30, 6:03 PM CDT | River Flood Warning | LSX | Reynolds | 19 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.